Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Jun 15, 2018, 11:21 PM CDT for 8 counties in Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2018, 11:21 PM CDT (04:21 UTC)
- Expired
- Jun 15, 2018, 11:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Milwaukee, WI
Counties Dane County, WI, Jefferson County, WI, Kenosha County, WI, Milwaukee County, WI, Racine County, WI, Rock County, WI, Walworth County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 13 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
879
WWUS83 KMKX 160421
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1121 PM CDT FRI JUN 15 2018
WIZ063>066-068>072-160445-
Green-Walworth-Rock-Waukesha-Milwaukee-Racine-Jefferson-Dane-Kenosha-
1121 PM CDT FRI JUN 15 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MILWAUKEE...
NORTHEASTERN GREEN...WALWORTH...ROCK...RACINE...WAUKESHA...DANE...
JEFFERSON AND KENOSHA COUNTIES...
At 1118 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Fitchburg to Palmyra to Oak Creek.
Movement was south at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Milwaukee, Madison, Kenosha, Racine, Waukesha, Janesville, West
Allis, Wauwatosa, New Berlin, Brookfield, Greenfield, Menomonee
Falls, Oak Creek, Sun Prairie, Mount Pleasant, Fitchburg, Muskego,
Watertown, South Milwaukee and Pleasant Prairie.
Heavy rainfall is also occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4267 8948 4327 8966 4323 8901 4320 8901
4319 8790 4307 8787 4302 8790 4296 8785
4285 8783 4278 8775 4261 8782 4251 8781
4251 8850
TIME...MOT...LOC 0418Z 344DEG 30KT 4300 8938 4287 8859 4287 8786
$$
HENTZWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jun 15, 7:27 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 15, 7:27 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
727 PM CDT Fri Jun 15 2018
.UPDATE...Expecting areas of convection over northern and central
WI to shift more swd with time via Corfidi Vectors and along the
warm front. Gusty winds will occur with the storms with a Marginal
Severe area toward central WI. Thus updated the forecast for
likely showers and storms for much of srn WI late this evening
into the early morning hours of Sat. Areas west of Madison may
stay dry. Still would expect a hot day on Sat but there could be a
decent surge of ely winds off Lake MI due to the departing
convection over the lake. This is why the Heat Advisory excluded
seven counties in far ern WI.
&&
.AVIATION(00Z TAFS)...Showers and tstorms will move sewd across
srn WI late this evening and during the early morning hours on
Sat. The prevailing conditions will be VFR but low vsbys and cigs
would occur within the storms and shortly afterward. The forecast
is dry for Sat but fog may develop over Lake MI and affect the
shoreline areas. There is a marginal case for LLWS late this
evening into the overnight and once again for Sat nt.
&&
.PREV DISCUSSION... (Issued 242 PM CDT Fri Jun 15 2018)
DISCUSSION...
Rest of this Afternoon through Saturday Afternoon...Forecast
Confidence is Low...
The showers and thunderstorms that affected the region this
morning have moved east of the area, and a warm front has lifted
northeast into and through much of the region. Mid afternoon
temperatures were in the 80s across much of the forecast area,
with cooler readings in the 60s and 70s close to Lake Michigan.
There are a couple of potential wrinkles in the forecast for this
evening and tonight, which is resulting in lower than usual
confidence for the short term forecast.
The first challenge will be the evolution of an outflow boundary
which has moved south from central Wisconsin. As of 2 PM, this
boundary stretched from roughly Montello to Fond du Lac to
Sheboygan. Its southward progress should slow over the next hour
or two, and current expectations are for the boundary to
eventually mix out by this evening. Between now and then, however,
we will need to watch for the potential for additional shower and
thunderstorm activity across the northern CWA, along with a
moderating effect on temperatures and dewpoints. This may
necessitate a few forecast updates this afternoon and evening,
especially if more robust convection is able to develop along the
boundary.
Later this evening and tonight, attention then turns to the
evolution of convection from the Twin Cities into central and
north central Wisconsin. Thunderstorms are expected to form and
move east and perhaps south or southeast. With the northward
progress of the warm front being modified by the cooler waters of
Lake Michigan, thunderstorms may try to progress south along the
lake later tonight, and could move into the forecast area late
this evening into tomorrow morning. This is a very low confidence
forecast at this point. Once the thunderstorms actually form
later this evening, we should be able to fine tune this forecast.
Much warmer and more humid conditions are expected for Saturday
and Sunday, with heat indices both days around 100 degrees. A Heat
Advisory will be in effect for the western 3/4 or so of the
forecast area starting Saturday afternoon. Forecast confidence in
the excessive heat is highest across this area. For those areas
close to Lake Michigan, the evolution of thunderstorms this
evening/tonight (and possibly a lake breeze on Saturday) will
have an impact on temperatures on Saturday. Because of this lower
confidence, have held off on an Advisory for now for this area.
Later forecast updates may add some or all of these counties if
confidence grows in 100 degree or higher heat indices.
Aside from any lingering morning shower or thunderstorm activity,
most of the day Saturday should be dry.
Sunday - Confidence...Medium
Hot dome will be entrenched across the area with primary forcing
to our north and northwest closer to jet stream and low level
frontal forcing. So southwest winds will continue to pump in the
hot/humid airmass. 925 temps proggd to 27-29c range so plenty of
90s across the area with less likelihood of any lake influence.
Monday - Confidence...Medium
Hot airmass likely lingers though extent of heat in question as
frontal forcing will gradually impinge on southern WI, which will
result in increasing threat of showers/thunderstorms.
Clouds/precip trends as we draw closer to Monday will dictate
whether the heat advisory will need to be extended into this
period but for now timing of front, clouds and precip would
suggest criteria would fall short.
Tuesday through Friday - Confidence...Medium
Cooler and less humid airmass will dominate this period as weak
though broad high pressure area takes hold. Some waa may return
heading into Friday but at this time prefer the GFS thermal regime
which favors keeping that waa largely west of our area so will opt
to keep pops quiet for now.
AVIATION(21Z TAFS)...There will be a slight chance for thunderstorms
to impact the terminals this evening or tonight, but overall
forecast confidence is too low for TAF inclusion at this time.
Outside of any thunderstorm potential, VFR should prevail, with
southerly to southwesterly surface winds.
MARINE...Thunderstorms will be possible at times tonight and early
tomorrow morning across the nearshore waters. Some fog will also be
possible, especially closer to open waters. Otherwise, a fairly quiet
weekend is expected on the lake, with offshore winds limiting wave
action to 1-2 feet. Additional thunderstorm chances will be possible
Sunday into Monday as a front moves south through the area. This
front will result in northerly winds across the lake by Monday.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory from 1 PM Saturday to 7 PM CDT Sunday for WIZ046-
047-051-056>058-062>064-067>070.
LM...None.
&&
Update...Gehring
Tonight/Saturday and Aviation/Marine...Boxell
Saturday Night through Friday...CollarHazardous weather outlook, Jun 15, 8:06 PM CDT, 3 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 806 PM CDT Fri Jun 15 2018 WIZ046-047-051-052-056>060-062>072-170115- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 806 PM CDT Fri Jun 15 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms with gusty winds will occur this evening into the overnight. .DAYS TWO THROUGH SEVEN...Saturday through Friday A Heat Advisory is in effect for all of south central and portions of southeast Wisconsin from midday Saturday into early Sunday evening. Hot and humid conditions are expected this weekend. Heat index values will likely reach around 100 degrees across southern Wisconsin both Saturday and Sunday. A backdoor cold front will then bring relief from the heat early next week. Chances of thunderstorms are forecast with the passage of the front. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-170115- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 806 PM CDT Fri Jun 15 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight Scattered thunderstorms with gusty winds will occur this evening into the overnight. .DAYS TWO THROUGH SEVEN...Saturday through Friday Areas of fog, possibly dense, may form over Lake Michigan for Saturday and Saturday night. More chances of thunderstorms are expected Monday with the passage of a cold front. www.weather.gov/mkx
In the hours before
Special weather statement, Jun 15, 8:54 PM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
854 PM CDT FRI JUN 15 2018
WIZ047-051-160230-
Green Lake-Fond Du Lac-
854 PM CDT FRI JUN 15 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT GREEN LAKE AND FOND DU
LAC COUNTIES...
At 854 PM CDT, strong thunderstorms were clustered near Green Lake,
or near Ripon, moving east at 45 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Fond Du Lac, Waupun, Ripon, North Fond Du Lac, Berlin, Markesan,
Oakfield, Rosendale, Green Lake, Brandon, Southern Lake Winnebago,
Taycheedah, Lamartine, Byron, Alto, Manchester, Eden, Fairwater,
Peebles and Oak Center.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4390 8888 4389 8841 4394 8840 4394 8831
4360 8839 4363 8841 4363 8911 4398 8905
4398 8889
TIME...MOT...LOC 0154Z 277DEG 40KT 4380 8894
HENTZSpecial weather statement, Jun 15, 9:27 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
927 PM CDT FRI JUN 15 2018
WIZ047-051-052-057>059-160300-
Dodge-Columbia-Green Lake-Sheboygan-Washington-Fond Du Lac-
927 PM CDT FRI JUN 15 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN GREEN
LAKE...FOND DU LAC...NORTHEASTERN COLUMBIA...NORTHERN WASHINGTON...
SHEBOYGAN AND NORTHERN DODGE COUNTIES...
At 925 PM CDT, strong thunderstorms were clustered over Fond Du Lac,
moving east at 45 mph. More storms were forming along the south part
of the storm.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Fond Du Lac, West Bend, Beaver Dam, Waupun, Plymouth, Mayville, North
Fond Du Lac, Kewaskum, Horicon, Lomira, Pardeeville, Campbellsport,
Randolph, Random Lake, Markesan, Theresa, Oakfield, Rosendale, Rio
and Elkhart Lake.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4393 8816 4389 8816 4389 8785 4354 8790
4354 8804 4345 8804 4344 8945 4390 8868
4389 8841 4394 8840 4394 8832
TIME...MOT...LOC 0225Z 277DEG 40KT 4375 8846
HENTZSpecial weather statement, Jun 15, 10:00 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1000 PM CDT FRI JUN 15 2018
WIZ047-051-052-057>060-160330-
Dodge-Columbia-Green Lake-Sheboygan-Washington-Ozaukee-Fond Du Lac-
1000 PM CDT FRI JUN 15 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN OZAUKEE...
SOUTHERN FOND DU LAC...NORTHEASTERN COLUMBIA...NORTHERN WASHINGTON...
SHEBOYGAN AND NORTHERN DODGE COUNTIES...
At 956 PM CDT, strong thunderstorms were clustered near Plymouth,
moving east at 40 mph. Thunderstorms also extended west to east
across southeast Columbia County then across the Beaver Dam to
Mayville in Dodge County.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Sheboygan, Fond Du Lac, West Bend, Beaver Dam, Waupun, Plymouth,
Sheboygan Falls, Mayville, Kewaskum, Horicon, Howards Grove, Juneau,
Oostburg, Lomira, Belgium, Fredonia, Kohler, Pardeeville, Cedar Grove
and Campbellsport.
heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4357 8779 4349 8779 4343 8783 4337 8939
4351 8935 4364 8897 4363 8889 4366 8889
4389 8819 4389 8773 4385 8772 4383 8773
4378 8771 4370 8770
TIME...MOT...LOC 0256Z 282DEG 33KT 4370 8809
HENTZSpecial weather statement, Jun 15, 10:40 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1040 PM CDT FRI JUN 15 2018
WIZ056>060-063>066-160415-
Dodge-Columbia-Waukesha-Sauk-Milwaukee-Washington-Ozaukee-Jefferson-
Dane-
1040 PM CDT FRI JUN 15 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH OZAUKEE...
MILWAUKEE...SOUTHERN COLUMBIA...WAUKESHA...EAST CENTRAL SAUK...
DANE...SOUTHERN WASHINGTON...JEFFERSON AND SOUTHERN DODGE COUNTIES...
At 1038 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Sauk City to near Bayside. Movement
was southeast at 30 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Milwaukee, Madison, Waukesha, West Allis, Wauwatosa, New Berlin,
Brookfield, Greenfield, Menomonee Falls, Oak Creek, Sun Prairie,
Fitchburg, Muskego, Watertown, Mequon, South Milwaukee, Cudahy,
Middleton, Hartford and Whitefish Bay.
heavy rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4289 8785 4288 8963 4339 8979 4338 8787
4324 8791 4318 8788 4312 8790 4307 8787
4302 8790 4296 8785
TIME...MOT...LOC 0338Z 336DEG 30KT 4324 8965 4325 8788
HENTZSpecial weather statement, Jun 15, 11:08 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1108 PM CDT FRI JUN 15 2018
WIZ063>066-068>072-160430-
Green-Walworth-Rock-Waukesha-Milwaukee-Racine-Jefferson-Dane-Kenosha-
1108 PM CDT FRI JUN 15 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MILWAUKEE...
NORTHEASTERN GREEN...WALWORTH...ROCK...RACINE...WAUKESHA...DANE...
AND JEFFERSON COUNTIES...
At 1106 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Madison to near Palmyra to Milwaukee.
Movement was south at 45 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Milwaukee, Madison, Kenosha, Racine, Waukesha, Janesville, West
Allis, Wauwatosa, New Berlin, Brookfield, Greenfield, Menomonee
Falls, Oak Creek, Sun Prairie, Mount Pleasant, Fitchburg, Muskego,
Watertown, South Milwaukee and Pleasant Prairie.
Heavy rainfall is also occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4267 8948 4327 8966 4323 8901 4320 8901
4319 8790 4307 8787 4302 8790 4296 8785
4285 8783 4278 8775 4261 8782 4251 8781
4251 8850
TIME...MOT...LOC 0406Z 347DEG 39KT 4307 8942 4294 8863 4295 8790
HENTZSpecial weather statement, Jun 15, 11:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1121 PM CDT FRI JUN 15 2018
WIZ063>066-068>072-160445-
Green-Walworth-Rock-Waukesha-Milwaukee-Racine-Jefferson-Dane-Kenosha-
1121 PM CDT FRI JUN 15 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MILWAUKEE...
NORTHEASTERN GREEN...WALWORTH...ROCK...RACINE...WAUKESHA...DANE...
JEFFERSON AND KENOSHA COUNTIES...
At 1118 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Fitchburg to Palmyra to Oak Creek.
Movement was south at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Milwaukee, Madison, Kenosha, Racine, Waukesha, Janesville, West
Allis, Wauwatosa, New Berlin, Brookfield, Greenfield, Menomonee
Falls, Oak Creek, Sun Prairie, Mount Pleasant, Fitchburg, Muskego,
Watertown, South Milwaukee and Pleasant Prairie.
Heavy rainfall is also occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4267 8948 4327 8966 4323 8901 4320 8901
4319 8790 4307 8787 4302 8790 4296 8785
4285 8783 4278 8775 4261 8782 4251 8781
4251 8850
TIME...MOT...LOC 0418Z 344DEG 30KT 4300 8938 4287 8859 4287 8786
HENTZThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:59 PM CDT | Special Weather Statement | MKX | Marquette | 31 min |
| Jun 15, 8:24 PM CDT | Special Weather Statement | MKX | Green Lake, Marquette | 36 min |
| Jun 15, 8:54 PM CDT | Special Weather Statement | MKX | Fond du Lac, Green Lake | 36 min |
| Jun 15, 9:27 PM CDT | Special Weather Statement | MKX | Columbia, Fond du Lac | 33 min |
| Jun 15, 10:00 PM CDT | Special Weather Statement | MKX | Columbia, Dodge, Fond du Lac, Ozaukee, Sheboygan | 30 min |
| Jun 15, 10:40 PM CDT | Special Weather Statement | MKX | Dane, Jefferson, Milwaukee, Waukesha | 35 min |
| Jun 15, 11:08 PM CDT | Special Weather Statement | MKX | Dane, Jefferson, Kenosha, Milwaukee, Racine, Rock and 2 more | 22 min |
| Jun 15, 11:28 PM CDT | Special Weather Statement | MKX | Sauk | 62 min |
| Jun 15, 11:40 PM CDT | Special Weather Statement | MKX | Dane, Jefferson, Kenosha, Milwaukee, Racine, Rock and 2 more | 35 min |
| Jun 16, 12:11 AM CDT | Areal Flood Advisory | MKX | Dane | 3 hr |
| Jun 16, 12:12 AM CDT | Special Weather Statement | MKX | Dane, Green, Iowa, Kenosha, Rock, Walworth | 48 min |
| Jun 16, 12:21 AM CDT | Flash Flood Warning | MKX | Dane | 3 hr |
| Jun 16, 12:55 AM CDT | Areal Flood Advisory | MKX | Iowa | 3 hr |
| Jun 16, 1:53 AM CDT | Areal Flood Advisory | MKX | Rock | 112 min |
| Jun 16, 5:51 AM CDT | Special Marine Warning | MKX | 54 min | |
| Jun 16, 6:43 AM CDT | Special Marine Warning | MKX | 62 min | |
| Jun 16, 3:58 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 32 min |
| Jun 16, 4:02 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Green Lake, Marquette | 28 min |
| Jun 16, 4:47 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 43 min |
| Jun 16, 5:06 PM CDT | Areal Flood Advisory | MKX | Columbia, Sauk | 3 hr |
| Jun 16, 5:38 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 52 min |
| Jun 16, 6:18 PM CDT | Flash Flood Warning | MKX | Columbia | 3 hr |
| Jun 16, 6:28 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 47 min |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.